MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 2

EXACTECH, INC. OPTETRAK; NMC FEMORAL SZ 2
Model Number 210-01-02
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant devices: cc tibial insert sz 2, 13mm (cat# 208-22-13 / sn# (b)(4)).
 
Event or Problem Description
As reported, approximately 9 years postop tka this (b)(6) y/o female patient, weight (b)(6)lbs, presented recently with knee pain and it was discovered that the spine stiffening screw had migrated superior.Pre-op planning was the insert would be replaced and if screw was damaged the entire tibial component would be replaced; however, prior to the case, it was determined that the tibia will remain due to the patient is elderly and not active or obese.As insert was being removed it was discovered that the femoral component was loose.The surgeon did not want the patient to go thru a revision as the bone was good and the surgeon wanted to clean and remove some old cement and insert a new size 2 nmc femur, which was cemented in place.While replacing the insert, it was noted that the screw would not engage the stem.The surgeon decided to implant a15mm insert w/o the spine stiffening screw with no harm to patient.Due to the age, health and activity level of the patient the surgeon decided not to stem a femur but to replace it with a new nmc femur and replace the insert w/o the spine screw.The patient was last known to be in stable condition following the event.Devices will not be returned by the facility.Devices are not returning due to hospital policy.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation noted in the revision reported was likely the result of the spine stiffening screw backing out of the tibial stem extension.However, the reason for the screw disengagement could not be determined based on the information provided.The reported femoral loosening was likely the result of an insufficient bond between the implant and the bone.However, this cannot be confirmed because the components were not returned for evaluation.Section (d11) concomitant devices: - cc tibial insert sz 2, 13mm (cat# 208-22-13 / sn# 5313997) section(s): no information has been provided: a5, b6, the following section(s) have additional info; g4, g5, g7, h1, h2, h3, h6 and h7.

Brand Name
OPTETRAK
Common Device Name
NMC FEMORAL SZ 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9868261
Report Number1038671-2020-00260
Device Sequence Number11501054
Product Code JWH
UDI-Device Identifier10885862057396
UDI-Public10885862057396
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K954208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/15/2023
Device Model Number210-01-02
Device Catalogue Number210-01-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/08/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient Weight72